Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD in Women

Adderall side effects

I started adderall about two months ago after taking Ritalin for about six months.  Ritalin was causing a lot of nausea and wasn’t really helping me focus.  But I felt great!!  Adderall was like night and day.  The chaos stopped. Everything became quiet and slowed down.  I take 25mg a day and can’t take XR formula.  My problem is, it makes me sleepy and by evening I am like a zombie.  I’m mentally exhausted, don’t want to talk and feel depressed.  I’ve considered taking 10mg in morning and afternoon with 5 mg in late afternoon but before that I wanted to see if this was a common side effect and if another med is better.  I like adderall because of the quiet in my head, but it’s hard to initially begin a task and hyper focus is an issue.

Thought?

Replies

It’s been a while since I had Adderall, I’m just now going back on my meds after nearly 3 years off during pregnancy and breast feeding - wow, I forgot how much of a difference they make! 

Before becoming pregnant, I was taking Vyvanse in the morning, and then, if I needed to focus later in the day, I would take Adderall - I can’t remember the doses - I will find out in a couple of weeks at the appointment with my new prescriber.

I started on Ritalin when I was first diagnosed about 6 or 8 years ago, but while it was like night and day because it was the first ADHD med I tried, after I tried the Adderall, I realized that the Adderall was much “smoother” acting, for lack of a better description at the moment.  Then I tried Vyvanse, and I like that even better - it works quite well for me. 

So I know that doesn’t answer your question, but thought I would share my experiences, since I found Adderall to work better than Ritalin for me as well.

Hope that helps!  Good luck!

Posted by lizmari on Jul 03, 2014 at 11:30pm

It is hard to say what is better because things change, stressers change etc. I have only had experiences with Ritalin which worked well for me, Concerta which didn’t which yes is the same active drug but something was different. After pregnancy and breast feeding I decided to try Adderall and it made me an “unfeeling” person. I felt like I couldn’t laugh, smile or anything. Are you taking anything else, like an anti- depressant or anything?Sometimes you need to find the right combo of meds. I had the sleepyness problems also. Part of it is because your “coming off a high” and crashing. That is what Adderall did to me too. IT SUCKED. I went off all meds and do not feel that crash anymore. Hope this helps!

Posted by Tinybluemoon on Jul 04, 2014 at 2:19am

You wrote:

“I take 25mg a day and can’t take XR formula.  My problem is, it makes me sleepy and by evening I am like a zombie.”

Be a bit more specific, please.  Does this mean you take 25 mg Adderall IR all in one shot in the morning?  If so, what time? If that 25 mg is in two different doses, when do you take each one?  And when does the tiredness start?

Without knowing those things, all I can say is that a dose of Adderall IR only lasts 4-6 hours, and when a dose wears off it will cause “rebound” for many people—very tired, potentially more irritable, impatient, & unfocused “than ususal.”  So, the idea is to keep taking IR throughout the day (at least twice, but usually three times a day).

Posted by BC on Jul 04, 2014 at 2:36am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.